Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 209, NWS Memphis, TN

August 10, 2000Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 7:23 PM CDT for Lee County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 7:23 PM CDT (00:23 UTC)
Expired
Aug 10, 2000, 8:15 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Lee County, MS

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:30 PM CDTThunderstorm WindTupelo, MSA few trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2490 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WUUS54 KMEG 110023
SVRMEM
MSC081-110115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
723 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 815 PM CDT

* AT 720 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM      
  BETWEEN TUPELO AND SALTILLO...MOVING SOUTH AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE...
  TUPELO...
  PLANTERSVILLE...VERONA...
  SHANNON...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER
IN A STURDY BUILDING AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED..

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 10, 2:29 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT THU AUG 10 2000

COLD FRONT SLOWLY PUSHING SWD ACROSS FA. SCT TSRAS DEVELOPING IN
VERY HOT AIRMASS AHEAD OF IT. HOTTEST DAY OF SUMMER SO FAR
IN MEM WITH TEMP CURRENTLY 101...JUST SHORT OF 102 RECORD. FRONT
SHOULD CONTINUE ACROSS AREA THROUGH EARLY EVENING. WILL WAIT TIL
RIGHT BEFORE ZN ISSUANCE TO DECIDE ON POP COVERAGE FOR SRN HALF OF
AREA. DRIER AND SLIGHTLY COOLER AIR WILL BEGIN FILTERING INTO
REGION BY FRI AM. DEWPOINTS WILL FALL BACK INTO THE 60S. HIGHS ON
FRIDAY WILL BE ABOUT 5 DEGREES LOWER THAN TODAYS. THUS HEAT
ADVISORY WILL NOT BE EXTENDED. DRY...SEASONABLE WEATHER ON TAP FOR
THE WEEKEND.

GUIDANCE TEMPS CLOSE AND GENERALLY FOLLOWED.

PRELIM NUMBERS...

MEM 75/94/70/95/69 200
MKL 68/93/63/93/61 200
JBR 71/94/65/94/64 200
TUP 74/96/67/95 65 300

.MEM...NONE

MKZ

In the hours before

Special weather statement, Aug 10, 7:20 PM CDT, 3 minutes before
MSZ002>006-009-013>017-022>024-110100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT THU AUG 10 2000

...SEVERE THUNDERSTORM WATCH CANCELLED FOR EXTREME NORTHEAST
MISSISSIPPI...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS EXTREME NORTHEAST
MISSISSIPPI. SEVERE THUNDERSTORM WATCH NUMBER 677 IS NO LONGER IN
EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST MISSISSIPPI...TIPPAH
...ALCORN...TISHOMINGO...PRENTISS AND ITAWAMBA.

SEVERE THUNDERSTORM WATCH NUMBER 677 CONTINUE FOR MUCH OF NORTH
MISSISSIPPI UNTIL 900 PM. THE COUNTIES INCLUDED IN THE WATCH ARE
MARSHALL...BENTON...LAFAYETTE...UNION...PONTOTOC...LEE...
YALOBUSHA...CALHOUN...CHICKASAW AND MONROE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.